Popping Ibuprofen Every Time You're Hung Over Is Making You Go DeafS

In a world beset by unending cacophony, analgesics — the hilarious medical term for pain relief medications — are a welcome respite. They make the pounding pain go away, and replace it with beautiful silence (and possible internal bleeding, but mostly silence). But they may be doing more than that — they may be making you go deaf.

According to Medical News Today, newly published medical research found that taking main relievers like ibuprofen (Advil, Motrin) or acetaminophen (Tylenol) twice or more per week is linked to long term hearing loss.

This could be due to the fact that if you've got headaches that often, it's possible that you're spending your time around stuff that makes lots of noise, like jet engines or Skrillex albums. But researchers found no link between long term hearing loss and frequent use of aspirin, so unless there's a strange correlation between people who get headaches because they're around loud noises all the time and non-aspirin pain relief use, it seems that the culprit is in the type of pain reliever used.

The study, which followed 62,691 women for 14 years, found that increased frequency of pain reliever use corresponded with a greater chance of suffering hearing loss.

In contrast with the women who took ibuprofen less than once a week, those who took it 2 or 3 times a week were found to have a 13% higher chance of losing their hearing. The women who were taking the drug between 4 and 5 times a week had a 21% increased risk of developing hearing problems, while those who took it 6 or more days a week had a 24% increased risk.

I've had headaches so bad that at their apex, I would have preferred hearing loss to pounding, vision blurring pain, but during times of non-headache, deafness is probably not my desired outcome. So I guess this ends my multi year love affair with Excedrine Back & Body pills. Sorry, little green dudes.

[Medical News Today]